Format

Send to

Choose Destination
Eur J Pharmacol. 2014 Jan 5;722:67-78. doi: 10.1016/j.ejphar.2013.09.074. Epub 2013 Oct 21.

Opioid induced nausea and vomiting.

Author information

1
Albany Medical College, Department of Anesthesiology, 47 New Scotland Avenue, MC-131, Albany, NY 12208, USA. Electronic address: smithh@mail.amc.edu.
2
Albany Medical College, Department of Anesthesiology, 47 New Scotland Avenue, MC-131, Albany, NY 12208, USA. Electronic address: LauferA@mail.amc.edu.

Abstract

Opioids are broad spectrum analgesics that are an integral part of the therapeutic armamentarium to combat pain in the palliative care population. Unfortunately, among the adverse effects of opioids that may be experienced along with analgesia is nausea, vomiting, and/or retching. Although it is conceivable that in the future, using combination agents (opioids combined with agents which may nullify emetic effects), currently nausea/vomiting remains a significant issue for certain patients. However, there exists potential current strategies that may be useful in efforts to diminish the frequency and/or intensity of opioid-induced nausea/vomiting (OINV).

KEYWORDS:

Antagonists; Moxduo; NK-1; Nausea; Olanzapine; Opioids; Tapentadol; Vomiting

PMID:
24157979
DOI:
10.1016/j.ejphar.2013.09.074
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center